MAUDE Adverse Event Report: C.R. Bard, Inc. (BASD) -3006260740 HemoSplit Long-Term Hemodialysis Catheter, Polyurethane, 14.5F

C.R. Bard, Inc. (BASD) -3006260740 HemoSplit Long-Term Hemodialysis Catheter, Polyurethane, 14.5F
Catalog Number 5733270
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dysphasia (2195); Respiratory Failure (2484); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that the patient underwent placement of a hemosplit hemodialysis catheter on (b)(6)2026, at (b)(6).Following insertion, it was determined that the right sided dialysis catheter had been inadvertently inserted through both walls of the internal jugular vein into the mediastinum.The patient was transferred to (b)(6) ) for further management and catheter removal.On (b)(6) 2026, the patient was admitted to the cardiothoracic critical care unit (ctccu).The misplaced catheter was removed in a hybrid theatre/angiography suite using guidewire-assisted removal with balloon tamponade.The removal procedure was uneventful, and a new left-sided dialysis catheter was subsequently inserted.Following intubation for the catheter removal procedure, the patient developed type ii respiratory failure and required prolonged mechanical ventilation in ctccu.After extubation, the patient experienced new-onset expressive dysphasia and left upper limb weakness, requiring re-intubation.A ct scan performed on (b)(6) 2026, demonstrated pre-existing cerebral infarcts and no evidence of intracranial hemorrhage.The patient was transferred back to (b)(6) on (b)(6) 2026 and remained ventilated.The current status of the patient is unknown.
 
Event or Problem Description
It has been reported that the patient underwent placement of a hemosplit hemodialysis catheter on (b)(6) 2026, at salford royal.Following insertion, it was determined that the right sided dialysis catheter had been inadvertently inserted through both walls of the internal jugular vein into the mediastinum.The patient was transferred to (b)(6) nhs foundation trust (wythenshawe) for further management and catheter removal.On (b)(6) 2026, the patient was admitted to the cardiothoracic critical care unit (ctccu).The misplaced catheter was removed in a hybrid theatre/angiography suite using guidewire assisted removal with balloon tamponade.The removal procedure was uneventful, and a new left sided dialysis catheter was subsequently inserted.Following intubation for the catheter removal procedure, the patient developed type ii respiratory failure and required prolonged mechanical ventilation in ctccu.After extubating, the patient experienced new onset expressive dysphasia and left upper limb weakness, requiring re intubation.A ct scan performed on (b)(6) 2026, demonstrated preexisting cerebral infarcts and no evidence of intracranial hemorrhage.The patient was transferred back to salford icu on (b)(6) 2026 and remained ventilated.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one 27cm hemosplit d/l catheter was returned for sample evaluation.Gross visual, microscopic, tactile and functional evaluations were performed on the returned device.The complaint sample appeared to have residue.The catheter felt normally elastic when it was gently pulled and stretched.The reported information states that following insertion, the right sided dialysis catheter had been inadvertently inserted through both walls of the internal jugular vein into the mediastinum.Therefore, the investigation is confirmed for the reported improper procedure or method issue as the catheter inserted into the mediastinum.The root cause of the reported issue is related to user error.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instruction for use states that caution: placement and care of hemodialysis catheters should be performed by persons knowledgeable of the risks involved and qualified in the procedures.Insertion technique (1) percutaneous placement procedure of the hemosplit or hemosplit xk catheter with cuff using the bard access systems, inc.Split sheath introducer: for percutaneous placement, the catheter is inserted in either the subclavian vein or internal jugular vein through a split sheath introducer.It has been reported that right side, internal jugular placement is the preferred initial location of consideration for percutaneous insertion.The patient should be placed in trendelenburg position with the head turned to the opposite side of the entry site.D4 (medical device catalog#), g3, h6 (patient, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HemoSplit Long-Term Hemodialysis Catheter, Polyurethane, 14.5F
Common Device Name
Dialysis Catheter
Manufacturer (Section D)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50137649
Report Number3006260740-2026-05291
Device Sequence Number21452152
Product Code MSD
UDI-Device Identifier00801741013010
UDI-Public(01)00801741013010
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUK
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5733270
Device Lot NumberUnknown
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown